|Ritalin and its “companions”||Edit|
Ritalin and its “companions”
there are many reasons never to give your child this stimulant drug [even not for a short time]
again and again i am asked about this issue.
there are many other ways to treat children for the problems ritalinare given for.
this is quite individual and much can be written about it.
of course ,nutrition is a big factor in the treatment.
ritalin has been shown to be damaging [may be even persistent] [memushechet] in various ways.
i am sending you an older article which i may have sent in the past which speaks about changes in the heart muscle.
this article seems to have been totally ignored by the medical profession.[published in 1994!!]
it is a quite technical but you may understand the baseline.
………These data suggest that MPH[=ritalin] may have persistent, cumulative effects on the myocardium[=heartmuscle]. [From Department of Anatomy and Neurobiology, St. Louis University, St. Louis, MO 63104]…………..
Part of original article: Henderson, Theodore A., Ph.D. and Fischer, W. Vernon, Ph.D., “EFFECTS OF METHYLPHENIDATE (RITALIN) ON MAMMALIAN MYOCARDIALULTRASTRUCTURE,” The American Journal of Cardiovascular Pathology 5 (1): 68-78, 1994
ABSTRACT: Previous observations have indicated lamellated ultrastructural lesions in themyocardium of a patient treated with methylphenidate (Ritalin) hydrochloride (MPH). A causal relationship between MPH exposure and these membranous changes was tested in themyocardium of rats and mice. Following injection of varying doses of MPH for different periods, myocardial ultrastructure was examined and lesions were quantified by stereologicaltechniques. Myocardial tissue also was stained using techniques selective for acid phosphatase and for saracoplasmic reticulum to identify possible pathogenetic mechanisms. MPH induced membrane accumulations and lamellations which were not membrane-bound and did not react for acid phosphatase, but stained positively for sarcoplasmic reticulum. Both lesions were highly focal, surrounded by normal appearing myocardial tissue.Lamellations were evident at the earliest time points examined and appeared to occur withoutlysosomal involvement. Lesions were still apparent 12 weeks after terminating MPH. These data suggest that MPH may have persistent, cumulative effects on the myocardium. [From Department of Anatomy and Neurobiology, St. Louis University, St. Louis, MO 63104]